BP NOT GOING DOWN

  • by GARYD
  • 2019-02-15 11:35:44
  • ICDs
  • 245 views
  • 2 comments

Hello,

I am new here, thank you for having me.  My ICD implant was done 01/18/2019. In brief, I had a heart attack 12/26/17, remained on Brilinta and associated stomach, HBP meds. Echo revealed the 30 % and ICD implant was the route.  Previous to the implant, I was at 12.5 MG of Metoprolol as the 25 was too high. My BP before the surgery was getting higher - Doc put me on 25 once a day. I had stability in my BP initially after the surgery but readings have been 165/117 and not going much lower than 100.  I have been put on 50 MG of same med and it is not going down to the 86-90 distolic I had maintained.  Communication with the DR is not so great and different staff members with confusion and guessing.  I feel lost. Has anyone gone thorough this change, increase in BP, lack of communication with Provider?  Any input, whatsoever, would be greatly appreciate.

By, JJ, Gary's Spouse

Thank you.

 

 


2 Comments

blood pressure

by Tracey_E - 2019-02-15 13:01:17

Getting the ICD in theory shouldn't affect your BP, it's only there for safety and to make the heart beat faster, so I would treat it as a separate issue. You might need to switch to something else, sometimes what used to work suddenly doesn't. Can you get in to see the doctor rather mess around with phone calls with staff? Maybe try your GP rather than cardiologist? That's who manages my BP, my internist. The cardiologist just wants to know it stays in a good range, my internist is who I go through for the prescription. 

BP

by AgentX86 - 2019-02-15 21:19:44

Forgetting the immediate problem for a minute, if you aren't happy with the response you're getting from any doctor or office, fire them.  Find someone you're comfortable with and who responds up to your expectations.  Please be sure your expectations are realistic.  ;-)

Your BP is too high.  As Tracy said, your PM shouldn't have changed much, if anything.  IMO, you're on the wrong drugs for BP.  Metoprolol will reduce BP but that's not its primary use and it doesn't reduce it a lot, alone.  I take amlodipine for lower BP and metoprolol for flutter - iits BP lowering properties are just a bonus. 

Of course I'm not you or even with you but it sounds to me like you're not getting the action you need.  I'd really think about moving on.

You know you're wired when...

You can hear your heartbeat in your cell phone.

Member Quotes

So, my advice is to go about your daily routine and forget that you have a pacemaker implanted in your body.